Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 8, 2014, 5:56 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 5:56 PM MST (00:56 UTC)
- Expired
- Jul 8, 2014, 8:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 80 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2447 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052
WGUS55 KTWC 090056
FFWTWC
AZC019-090300-
/O.NEW.KTWC.FF.W.0006.140709T0056Z-140709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
556 PM MST TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 800 PM MST
* AT 552 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM A LINE OF THUNDERSTORMS EXTENDING FROM
SAGUARO NATIONAL PARK WEST...NORTH THROUGH PICTURE ROCKS...TO
AVRA VALLEY. RADAR RAINFALL ESTIMATES FROM THIS AREA ARE BETWEEN
ONE AND THREE INCHES OF RAINFALL IN THE LAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVRA VALLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3226 11132 3238 11144 3249 11147 3250 11131
3229 11110 3221 11115
$$
ZELL2 follow-up statements
416
WGUS75 KTWC 090137
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
637 PM MST TUE JUL 8 2014
AZC019-090300-
/O.CON.KTWC.FF.W.0006.000000T0000Z-140709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
637 PM MST TUE JUL 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR NORTH
CENTRAL PIMA COUNTY...
AT 630 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAINFALL FROM A THUNDERSTORM NEAR AVRA VALLEY.
RADAR RAINFALL ESTIMATES FROM THIS AREA ARE BETWEEN ONE AND THREE
INCHES OF RAINFALL IN THE LAST HOUR. EXPECT FLOODING OF ROADS...
ESPECIALLY IN LOW SPOTS...DIPS...AND WHERE WASHES CROSS THE ROADWAY.
FLOODING WAS REPORTED AT TWIN PEAKS AND SANDERS ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3226 11132 3238 11144 3249 11147 3250 11131
3229 11110 3221 11115
$$
ZELL802
WGUS75 KTWC 090303
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
803 PM MST TUE JUL 8 2014
AZC019-090310-
/O.EXP.KTWC.FF.W.0006.000000T0000Z-140709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
803 PM MST TUE JUL 8 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL PIMA
COUNTY...
AT 800 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS
IN NORTH CENTRAL PIMA COUNTY HAD MOVED NORTH INTO PINAL COUNTY. THE
HEAVY RAIN HAS ENDED AND THE FLASH FLOODING HAS SUBSIDED. THEREFORE
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...AREA
WASHES WILL REMAIN FLOWING INTO THIS EVENING. BE CAUTIOUS OF LOW
SPOTS AND DIPS WHERE PONDING OF WATER MAY STILL BE OF CONCERN.
LAT...LON 3226 11132 3238 11144 3249 11147 3250 11131
3229 11110 3221 11115
$$
ZELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 1:40 PM MST, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 1:40 PM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
140 PM MST TUE JUL 8 2014
.SYNOPSIS...MONSOONAL MOISTURE WILL REMAIN OVER SOUTHERN ARIZONA
THROUGH THE WEEKEND WHICH WILL RESULT IN A DAILY CYCLE OF AFTERNOON
AND EVENING THUNDERSTORMS. THE FOCUS AND CHARACTER OF THE
CONVECTION WILL BE DIFFERENT EACH DAY DEPENDING PARTLY DEPENDING ON
WEAK DISTURBANCES THAT WILL MOVE ACROSS THE REGION OCCASIONALLY AND
WHAT OCCURRED THE PREVIOUS DAY.
&&
.DISCUSSION...SIGNIFICANT CONVECTION BEGINNING TO FIRE UP AROUND THE
REGION WITH THE TERRAIN BEING THE INITIAL FOCUS AS EXPECTED. STORMS
OVER THE EASTERN TWO-THIRDS OF THE AREA ARE MOVING WEST AROUND 5-10
MPH WITH THE CELLS TO THE WEST SHOWING LITTLE MOVEMENT. SHORT RANGE
HI-RES MODELS (WITH THE EXCEPTION OF THE HRRR) CONTINUE TO INDICATE
A THREAT OF A SIGNIFICANT OUTFLOWS WITH A POTENTIAL HABOOB OVER THE
NW PART OF THE FORECAST AREA LATE IN THE DAY...SO WILL STAY THE
COURSE WITH THE DUST ADVISORY. ALSO JUST NOTICED THAT SPC DECIDED
TO TOSS OUR AND PART OF THE PHX AREA INTO A SLIGHT RISK OF SEVERE
STORMS (WIND) WHICH LENDS SOME CREDENCE TO IT AS WELL. WE WILL SEE
HOW THIS ALL PLAYS OUT SOON. AGAIN TO BE CLEAR THE AREA OF MOST
CONCERN FOR BLOWING DUST IS THE I-10 CORRIDOR NW OF TUCSON.
CONVECTION SHOULD CONTINUE WELL INTO THE EVENING ALTHOUGH THE
INTENSITIES WILL DIMINISH AFTER SUNSET. BY THE EARLY MORNING HOURS
WOULD ONLY EXPECT ISOLATED LIGHT SHOWERS AND THUNDERSTORMS.
FOR WEDNESDAY...OUTSIDE OF TERRAIN NO REAL FORCING MECHANISM TO GIVE
THE CONVECTION A PUSH SO AT THIS TIME WOULD EXPECT MORE OF A DOWN
DAY WHEN COMPARED TO WHAT WE HAVE HAD LATELY. NOT TO SAY THERE WONT
BE CONVECTION...JUST LESS ABUNDANT. THE SAME BASIC IDEA FOR
THURSDAY. WITH A BIT LESS CONVECTION AND ASSOCIATED CLOUD COVER
AFTERNOON TEMPERATURES WILL BE A BIT WARMER.
FOR FRIDAY THROUGH THE WEEKEND...MOISTURE REMAINS OVER THE REGION SO
THAT INGREDIENT IS THERE...JUST NEED TRIGGERS TO FORCE/FOCUS THE
CONVECTION. LONG RANGE MODELS DO INDICATE FEATURES MOVING WEST OR
NORTHWEST ACROSS THE AREA...BUT THERE IS NO AGREEMENT ON THE
FEATURES IN TIMING OR CHARACTER SO WILL NEED TO WAIT FOR THOSE
DETAILS TO COME INTO FOCUS. OVERALL MESSAGE FOR THE EXTENDED IS
THAT IT LOOKS LIKE THERE WILL BE UPTICK IN ACTIVITY FROM A RELATIVE
LULL. CERNIGLIA
&&
.AVIATION...VALID THRU 10/00Z. ANOTHER ROUND OF MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS TODAY...WITH MOST ACTIVE
PERIOD BETWEEN 08/20Z AND 09/03Z. LCL MVFR CONDITIONS NEAR +TSRA.
SURFACE WINDS GENERALLY LESS THAN 10 KTS...EXCEPT TO 40 KTS NEAR
TSRA OUTFLOWS. ACTIVITY WILL MOSTLY DIMINISH AFTER 09/06Z...THEN
REDEVELOP AGAIN AFTER AROUND 09/18Z. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS. MOLLERE
&&
.FIRE WEATHER...ANOTHER ACTIVE CONVECTION DAY THIS AFTERNOON WITH
SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
SOUTHEAST ARIZONA. LOCALIZED HEAVY RAINS ARE EXPECTED WITH THE
STORMS DUE TO THE MOIST ATMOSPHERE AND THE SOMEWHAT SLOWER EAST TO
WEST STORM MOTION...THUS LOCAL EXCESSIVE RUNOFF PROBLEMS COULD
OCCUR. WITH A BIT MORE STORM ORGANIZATION EXPECTED TODAY THERE IS A
BETTER THREAT OF STRONG GUSTY OUTFLOWS THIS AFTERNOON. FOR THE
REMAINDER OF THE WEEK AND THROUGH THE WEEKEND...EXPECT THE DAILY
CYCLE OF SHOWERS AND THUNDERSTORMS TO CONTINUE. MOLLERE
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
BLOWING DUST ADVISORY UNTIL 8 PM THIS EVENING FOR PORTIONS
OF ZONES AZZ502-504-506.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSONIn the hours before
Special weather statement, Jul 8, 3:12 PM MST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 312 PM MST TUE JUL 8 2014 AZZ509-510-082300- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 312 PM MST TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE AND NORTHEASTERN GRAHAM COUNTIES UNTIL 400 PM MST... AT 309 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTH OF HANNAGAN MEADOW...OR 45 MILES NORTHEAST OF SAFFORD...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ROSE PEAK. LAT...LON 3332 10957 3358 10947 3346 10912 3324 10925 TIME...MOT...LOC 2212Z 102DEG 9KT 3340 10930 FRANCIS
Special weather statement, Jul 8, 4:05 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 405 PM MST TUE JUL 8 2014 AZZ503-504-082345- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 405 PM MST TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 445 PM MST... AT 401 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF GREEN VALLEY...MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN PIMA COUNTY. LAT...LON 3178 11147 3199 11140 3189 11111 3173 11117 TIME...MOT...LOC 2305Z 121DEG 7KT 3181 11124 FRANCIS
Special weather statement, Jul 8, 5:28 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 528 PM MST TUE JUL 8 2014 AZZ502-515-090100- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 528 PM MST TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 600 PM MST... AT 524 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF SELLS...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...COMOBABI AND SANTA ROSA RANCH. LAT...LON 3213 11198 3223 11170 3198 11154 3185 11176 TIME...MOT...LOC 0028Z 173DEG 16KT 3203 11176 FRANCIS
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:11 PM MST | Areal Flood Advisory | TWC | Pima | 109 min |
| Jul 8, 5:28 PM MST | Special Weather Statement | TWC | Pima | 32 min |
| Jul 8, 5:30 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 30 min |
| Jul 8, 5:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Jul 8, 6:13 PM MST | Special Weather Statement | TWC | Pinal | 62 min |
| Jul 8, 7:15 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 45 min |
| Jul 8, 7:19 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 41 min |
| Jul 8, 8:00 PM MST | Areal Flood Advisory | TWC | Pinal | 90 min |
| Jul 8, 9:36 PM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
| Jul 8, 10:43 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 8, 10:56 PM MST | Special Weather Statement | TWC | Pinal | 49 min |
| Jul 8, 11:45 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 9, 2:02 AM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Jul 9, 2:26 AM MST | Special Weather Statement | TWC | 49 min | |
| Jul 9, 2:56 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 9, 3:59 AM MST | Special Weather Statement | TWC | 46 min | |
| Jul 9, 4:57 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 9, 4:23 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 112 min |
| Jul 9, 4:25 PM MST | Areal Flood Advisory | TWC | Pima | 110 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.